February  2020, 19(2): 1037-1055. doi: 10.3934/cpaa.2020048

Local uniqueness problem for a nonlinear elliptic equation

1. 

School of Information and Mathematics, Yangtze University, Jingzhou 434023, China

2. 

Department of Mathematics, Jianghan University, Wuhan, Hubei, 430056, China

* Corresponding author

Received  March 2019 Revised  March 2019 Published  October 2019

Fund Project: Wan is supported by Scientific Research Fund of Hubei Provincial Education Department (B2013155). The corresponding author Xiang is financially supported by NSFC (No. 11701045) and the Yangtze Youth Fund (No. 2016cqn56)

In this paper, we consider the following nonlinear Schrödinger equation
$ \begin{eqnarray*} - \varepsilon^{2}\Delta u_{ \varepsilon}+u_{ \varepsilon} = K(x)u_{ \varepsilon}^{p-1} & & {\rm{in\;}}\mathbb{R}^{N}, \end{eqnarray*} $
where
$ N\ge3 $
and
$ 2<p<2N/(N-2) $
. Under mild assumptions on the function
$ K $
and using the local Pohozaev identity method developed by Deng, Lin and Yan [10], we show that multi-peak solutions to the above equation are unique for
$ \varepsilon>0 $
sufficiently small.
Citation: Miao Chen, Youyan Wan, Chang-Lin Xiang. Local uniqueness problem for a nonlinear elliptic equation. Communications on Pure & Applied Analysis, 2020, 19 (2) : 1037-1055. doi: 10.3934/cpaa.2020048
References:
[1]

A. AmbrosettiV. Felli and A. Malchiodi, Ground states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Eur. Math. Soc., 7 (2005), 117-144.  doi: 10.4171/JEMS/24.  Google Scholar

[2]

A. AmbrosettiA. Malchiodi and D. Ruiz, Bound states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Anal. Math., 18 (2005), 317-348.  doi: 10.1007/BF02790279.  Google Scholar

[3]

A. Ambrosetti and Z. Q. Wang, Nonlinear Schrödinger equations with vanishing and decaying potentials, Diff. Int. Equats., 18 (2005), 1321-1332.   Google Scholar

[4]

A. Bahri and J.-M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. Pure Appl. Math., 41 (1988), 253-294.  doi: 10.1002/cpa.3160410302.  Google Scholar

[5]

T. Bartsch and S. Peng, Semiclassical symmetric Schrödinger equations: existence of solutions concentrating simultaneously on several spheres, Z. Angew. Math. Phys., 58 (2007), 778-804.  doi: 10.1007/s00033-006-5111-x.  Google Scholar

[6]

D. Cao and H. P. Heinz, Uniqueness of positive multi-lump bound states of nonlinear Schrödinger equations, Math. Z., 243 (2003), 599-642.  doi: 10.1007/s00209-002-0485-8.  Google Scholar

[7]

D. CaoS. Li and P. Luo, Uniqueness of positive bound states with multi-bump for nonlinear Schrödinger equations, Calc. Var. Partial Differential Equations, 54 (2015), 4037-4063.  doi: 10.1007/s00526-015-0930-2.  Google Scholar

[8]

D. CaoE. S. Noussair and S. Yan, Solutions with multiple peaks for nonlinear elliptic equations, Proc. Royal Soc. Edinburgh, 129 (1999), 235-264.  doi: 10.1017/S030821050002134X.  Google Scholar

[9]

D. Cao and S. Peng, Semi-classical bound states for Schrödinger equations with potentials vanishing or unbounded at infinity, Comm. Partial Differential Equations, 34 (2009), 1566-1591.  doi: 10.1080/03605300903346721.  Google Scholar

[10]

Y. DengC.-S. Lin and S. Yan, On the prescribed scalar curvature problem in $\mathbb R^{N}$, local uniqueness and periodicity, J. Math. Pures Appl., 104 (2015), 1013-1044.  doi: 10.1016/j.matpur.2015.07.003.  Google Scholar

[11]

M. del Pino and P. L. Felmer, Local mountain passes for semilinear elliptic problems in unbounded domains, Cal. Var. PDE, 4 (1996), 121-137.  doi: 10.1007/BF01189950.  Google Scholar

[12]

M. del Pino and P. L. Felmer, Multi-peak bound states for nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 15 (1998), 127-149.  doi: 10.1016/S0294-1449(97)89296-7.  Google Scholar

[13]

A. Floer and A. Weinstein, Nonspeading wave packets for the cubic Schrödinger equation with a bounded potential, J. Funct. Anal., 69 (1986), 397-408.  doi: 10.1016/0022-1236(86)90096-0.  Google Scholar

[14]

L. Glangetas, Uniqueness of positive solutions of a nonlinear equation involving the critical exponent, Nonlinear Anal. TMA, 20 (1993), 115-178.  doi: 10.1016/0362-546X(93)90039-U.  Google Scholar

[15]

M. Grossi, On the number of single-peak solutions of the nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Anal. Non Lineairé, 19 (2002), 261-280.  doi: 10.1016/S0294-1449(01)00089-0.  Google Scholar

[16]

C. Gui, Existence of multi-bump solutions for nonlinear Schrödinger equations via variational method, Commun. Part. Differ. Equ., 21 (1996), 787-820.  doi: 10.1080/03605309608821208.  Google Scholar

[17]

Y. GuoS. Peng and S. Yan, Local uniqueness and periodicity induced by concentration, Proc. Lond. Math. Soc., 114 (2017), 1005-1043.  doi: 10.1112/plms.12029.  Google Scholar

[18]

M. K. Kwong, Uniqueness of positive solutions of $\Delta u-u+u^{p} = 0$ in $\mathbf{R}^{n}$, Arch. Rational Mech. Anal., 105 (1989), 243-266.  doi: 10.1007/BF00251502.  Google Scholar

[19]

G. Li, P. Luo, S. Peng, C. Wang and C.-L. Xiang, Uniqueness and nondegeneracy of positive solutions to Kirchhoff equations and its applications in singular perturbation problems, arXiv: 1703.05459. doi: 10.1017/prm.2018.108.  Google Scholar

[20]

E. S. Noussair and S. Yan, On positive multipeak solutions of a nonlinear elliptic problem, J. London Math. Soc., 62 (2000), 213-227.  doi: 10.1112/S002461070000898X.  Google Scholar

[21]

Y. G. Oh, Existence of semiclassical bound states of nonlinear Schrödinger equations with potentials of class $(V)_{a}$, Commun. Part. Differ. Equ., 13 (1988), 1499-1519.  doi: 10.1080/03605308808820585.  Google Scholar

[22]

Y. G. Oh, On positive multi-lump bound states of nonlinear Schrödinger equations under multiple well potential, Commun. Math. Phys., 131 (1990), 223-253.   Google Scholar

[23]

P.H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys., 43 (1992), 270-291.  doi: 10.1007/BF00946631.  Google Scholar

show all references

References:
[1]

A. AmbrosettiV. Felli and A. Malchiodi, Ground states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Eur. Math. Soc., 7 (2005), 117-144.  doi: 10.4171/JEMS/24.  Google Scholar

[2]

A. AmbrosettiA. Malchiodi and D. Ruiz, Bound states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Anal. Math., 18 (2005), 317-348.  doi: 10.1007/BF02790279.  Google Scholar

[3]

A. Ambrosetti and Z. Q. Wang, Nonlinear Schrödinger equations with vanishing and decaying potentials, Diff. Int. Equats., 18 (2005), 1321-1332.   Google Scholar

[4]

A. Bahri and J.-M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. Pure Appl. Math., 41 (1988), 253-294.  doi: 10.1002/cpa.3160410302.  Google Scholar

[5]

T. Bartsch and S. Peng, Semiclassical symmetric Schrödinger equations: existence of solutions concentrating simultaneously on several spheres, Z. Angew. Math. Phys., 58 (2007), 778-804.  doi: 10.1007/s00033-006-5111-x.  Google Scholar

[6]

D. Cao and H. P. Heinz, Uniqueness of positive multi-lump bound states of nonlinear Schrödinger equations, Math. Z., 243 (2003), 599-642.  doi: 10.1007/s00209-002-0485-8.  Google Scholar

[7]

D. CaoS. Li and P. Luo, Uniqueness of positive bound states with multi-bump for nonlinear Schrödinger equations, Calc. Var. Partial Differential Equations, 54 (2015), 4037-4063.  doi: 10.1007/s00526-015-0930-2.  Google Scholar

[8]

D. CaoE. S. Noussair and S. Yan, Solutions with multiple peaks for nonlinear elliptic equations, Proc. Royal Soc. Edinburgh, 129 (1999), 235-264.  doi: 10.1017/S030821050002134X.  Google Scholar

[9]

D. Cao and S. Peng, Semi-classical bound states for Schrödinger equations with potentials vanishing or unbounded at infinity, Comm. Partial Differential Equations, 34 (2009), 1566-1591.  doi: 10.1080/03605300903346721.  Google Scholar

[10]

Y. DengC.-S. Lin and S. Yan, On the prescribed scalar curvature problem in $\mathbb R^{N}$, local uniqueness and periodicity, J. Math. Pures Appl., 104 (2015), 1013-1044.  doi: 10.1016/j.matpur.2015.07.003.  Google Scholar

[11]

M. del Pino and P. L. Felmer, Local mountain passes for semilinear elliptic problems in unbounded domains, Cal. Var. PDE, 4 (1996), 121-137.  doi: 10.1007/BF01189950.  Google Scholar

[12]

M. del Pino and P. L. Felmer, Multi-peak bound states for nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 15 (1998), 127-149.  doi: 10.1016/S0294-1449(97)89296-7.  Google Scholar

[13]

A. Floer and A. Weinstein, Nonspeading wave packets for the cubic Schrödinger equation with a bounded potential, J. Funct. Anal., 69 (1986), 397-408.  doi: 10.1016/0022-1236(86)90096-0.  Google Scholar

[14]

L. Glangetas, Uniqueness of positive solutions of a nonlinear equation involving the critical exponent, Nonlinear Anal. TMA, 20 (1993), 115-178.  doi: 10.1016/0362-546X(93)90039-U.  Google Scholar

[15]

M. Grossi, On the number of single-peak solutions of the nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Anal. Non Lineairé, 19 (2002), 261-280.  doi: 10.1016/S0294-1449(01)00089-0.  Google Scholar

[16]

C. Gui, Existence of multi-bump solutions for nonlinear Schrödinger equations via variational method, Commun. Part. Differ. Equ., 21 (1996), 787-820.  doi: 10.1080/03605309608821208.  Google Scholar

[17]

Y. GuoS. Peng and S. Yan, Local uniqueness and periodicity induced by concentration, Proc. Lond. Math. Soc., 114 (2017), 1005-1043.  doi: 10.1112/plms.12029.  Google Scholar

[18]

M. K. Kwong, Uniqueness of positive solutions of $\Delta u-u+u^{p} = 0$ in $\mathbf{R}^{n}$, Arch. Rational Mech. Anal., 105 (1989), 243-266.  doi: 10.1007/BF00251502.  Google Scholar

[19]

G. Li, P. Luo, S. Peng, C. Wang and C.-L. Xiang, Uniqueness and nondegeneracy of positive solutions to Kirchhoff equations and its applications in singular perturbation problems, arXiv: 1703.05459. doi: 10.1017/prm.2018.108.  Google Scholar

[20]

E. S. Noussair and S. Yan, On positive multipeak solutions of a nonlinear elliptic problem, J. London Math. Soc., 62 (2000), 213-227.  doi: 10.1112/S002461070000898X.  Google Scholar

[21]

Y. G. Oh, Existence of semiclassical bound states of nonlinear Schrödinger equations with potentials of class $(V)_{a}$, Commun. Part. Differ. Equ., 13 (1988), 1499-1519.  doi: 10.1080/03605308808820585.  Google Scholar

[22]

Y. G. Oh, On positive multi-lump bound states of nonlinear Schrödinger equations under multiple well potential, Commun. Math. Phys., 131 (1990), 223-253.   Google Scholar

[23]

P.H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys., 43 (1992), 270-291.  doi: 10.1007/BF00946631.  Google Scholar

[1]

Wulong Liu, Guowei Dai. Multiple solutions for a fractional nonlinear Schrödinger equation with local potential. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2105-2123. doi: 10.3934/cpaa.2017104

[2]

Gyu Eun Lee. Local wellposedness for the critical nonlinear Schrödinger equation on $ \mathbb{T}^3 $. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2763-2783. doi: 10.3934/dcds.2019116

[3]

D.G. deFigueiredo, Yanheng Ding. Solutions of a nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 563-584. doi: 10.3934/dcds.2002.8.563

[4]

Jaeyoung Byeon, Ohsang Kwon, Yoshihito Oshita. Standing wave concentrating on compact manifolds for nonlinear Schrödinger equations. Communications on Pure & Applied Analysis, 2015, 14 (3) : 825-842. doi: 10.3934/cpaa.2015.14.825

[5]

Alp Eden, Elİf Kuz. Almost cubic nonlinear Schrödinger equation: Existence, uniqueness and scattering. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1803-1823. doi: 10.3934/cpaa.2009.8.1803

[6]

Razvan Mosincat, Haewon Yoon. Unconditional uniqueness for the derivative nonlinear Schrödinger equation on the real line. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 47-80. doi: 10.3934/dcds.2020003

[7]

Juncheng Wei, Wei Yao. Uniqueness of positive solutions to some coupled nonlinear Schrödinger equations. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1003-1011. doi: 10.3934/cpaa.2012.11.1003

[8]

Takeshi Wada. A remark on local well-posedness for nonlinear Schrödinger equations with power nonlinearity-an alternative approach. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1359-1374. doi: 10.3934/cpaa.2019066

[9]

Xianhua Tang, Sitong Chen. Ground state solutions of Nehari-Pohozaev type for Schrödinger-Poisson problems with general potentials. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4973-5002. doi: 10.3934/dcds.2017214

[10]

Sitong Chen, Junping Shi, Xianhua Tang. Ground state solutions of Nehari-Pohozaev type for the planar Schrödinger-Poisson system with general nonlinearity. Discrete & Continuous Dynamical Systems - A, 2019, 39 (10) : 5867-5889. doi: 10.3934/dcds.2019257

[11]

Seckin Demirbas. Local well-posedness for 2-D Schrödinger equation on irrational tori and bounds on Sobolev norms. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1517-1530. doi: 10.3934/cpaa.2017072

[12]

Nobu Kishimoto. Local well-posedness for the Cauchy problem of the quadratic Schrödinger equation with nonlinearity $\bar u^2$. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1123-1143. doi: 10.3934/cpaa.2008.7.1123

[13]

Xavier Ros-Oton, Joaquim Serra. Local integration by parts and Pohozaev identities for higher order fractional Laplacians. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2131-2150. doi: 10.3934/dcds.2015.35.2131

[14]

Xudong Shang, Jihui Zhang. Multiplicity and concentration of positive solutions for fractional nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2239-2259. doi: 10.3934/cpaa.2018107

[15]

Kazuhiro Kurata, Tatsuya Watanabe. A remark on asymptotic profiles of radial solutions with a vortex to a nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2006, 5 (3) : 597-610. doi: 10.3934/cpaa.2006.5.597

[16]

Meina Gao, Jianjun Liu. Quasi-periodic solutions for derivative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (6) : 2101-2123. doi: 10.3934/dcds.2012.32.2101

[17]

Daiwen Huang, Jingjun Zhang. Global smooth solutions for the nonlinear Schrödinger equation with magnetic effect. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1753-1773. doi: 10.3934/dcdss.2016073

[18]

Takahisa Inui. Global dynamics of solutions with group invariance for the nonlinear schrödinger equation. Communications on Pure & Applied Analysis, 2017, 16 (2) : 557-590. doi: 10.3934/cpaa.2017028

[19]

Nakao Hayashi, Elena I. Kaikina, Pavel I. Naumkin. Large time behavior of solutions to the generalized derivative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 1999, 5 (1) : 93-106. doi: 10.3934/dcds.1999.5.93

[20]

Nakao Hayashi, Pavel I. Naumkin. Asymptotic behavior in time of solutions to the derivative nonlinear Schrödinger equation revisited. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 383-400. doi: 10.3934/dcds.1997.3.383

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (28)
  • HTML views (38)
  • Cited by (0)

Other articles
by authors

[Back to Top]